GP Prescribed Meds and Increased Symptoms

  • 1 Replies
  • 743 Views
*

Indirica

  • Member
  • 9
    • View Profile
GP Prescribed Meds and Increased Symptoms
« on: December 29, 2015, 12:41:20 AM »
I have been suffering from exhaustion, joint pain and generalized pain for months now. I have dealt with what a prior T dx'd as PTSD for many years. My current GP prescribed, after an MRI, chest x-ray, echocardiogram and surprisingly good blood panels, Celebrex for the joint pain and Lyrica in an attempt to tamp down the overall bruised feeling I have all the time. The Celebrex was a side step from a different anti-inflammatory as it is easier on the stomach. She also prescribed Trazadone up to 100 mg for my ongoing sleep difficulties (can't get to sleep, can't stay asleep). Admittedly, this has been an incredibly high stress holiday season for a number of reasons. Way more than I'm used to dealing with and with recognizable boundary issues. I thought I was okay but after two weeks with the Lyrica I've caught myself in bad emotional spaces and in fact had a major melt down at midnight last night due to my kitten triggering an awful episode of hyper-vigilance where she'd make a noise and I would tell myself it was her and intellectually knew it was my kitten but my body went into total fight/flight. The upshot, I get it. It's CPTSD. I am a walking, talking, textbook example. I'm looking for a new T (Old T was like 20 years ago) and understand if I want any sort of quality of life (And I actually, finally, have a pretty decent one) I have to deal with this. Finally. After like...45 years. Long way around to asking if I should just stop with the Lyrica for the time being as it may be augmenting the awfulness? I can deal with the exhaustion. I can deal with the joint pain. I can deal with the insomnia. Medicated with the Celebrex and the Trazadone, I can manage with the all over pain and the exhaustion but I will fold if I keep having melt downs in the middle of the night where I'm sobbing incoherently because a kitten triggered me and my future husband is jolted awake by my raised voice because I'm terrified by feelings I can't control and/or get away from.

Thanks for reading.

~Indi

*

C.

  • Member
  • 1029
  • Learning from reciprocity as I heal from CPTSD.
    • View Profile
Re: GP Prescribed Meds and Increased Symptoms
« Reply #1 on: December 29, 2015, 05:41:11 AM »
Hi Indirica, 

I think I understand a little about the challenge of finding the right medical mix.  We're all different and it's tricky to find the right combo for the right symptoms when taking medications.  I too have joint and back pains and the med I take helps w/that plus a little to prevent depression.  In my case I decided I rather deal w/anxiety than depression although I try to manage both.  I become a crying mess w/too much Xanax although the Xanax has truly helped me keep my job as I was transitioning back in to the professional world.  I couldn't work through extreme anxiety where my frontal cortex seemed to just shut down.  I can become a bit manic w/Welbutrin although it helps a lot w/the depression.  So I pay close attention to these side effects to know what dosage works best.  I have basically three doctors monitoring my meds:  my GP, my psychiatrist and my clinical psychologist.  And me of course.  And when stress changes for me I often need to change meds somehow be it dosage or addition or subtraction (like when stress decreases).  So just when I think I have things figured out life changes and I need to adjust.

I applaud your awareness of yourself, your meds and how they affect you.  Plus your concern for how it affects your loved one(s).  I don't know what the solution is for you, but I can tell that you will figure it out.